• 2nd chemo treatment - any worse than the first? Taxotere and Cytoxan

    Asked by car092360 on Saturday, October 22, 2011

    2nd chemo treatment - any worse than the first? Taxotere and Cytoxan

    Just curious if anyone had a worse experience with their second round of chemo than they did the first? I actually feel good after the first treatment - tired but overall good. I haven't had any blood work done since my first treatment. Second treatment is in a week - blood test 48 hrs before.

    11 Answers from the Community

    11 answers
    • mspinkladybug's Avatar

      each one got a little bit better with me the only issue i had was a tummy/ucler issue but I was on aderymician/cytoxin then taxoterre.. but i just took nexium and it helped with the tummy{heartburn} issue it is normal to feel tired i was usual "slow" and slept during days 3 and 4 then back to myself

      almost 5 years ago
    • ButchersWife's Avatar

      Thank you for answering this question-I've been wondering myself. My husband will be going through his 2nd round next week. He's on Taxotere, Cisplatin and 5 FU. I hope he fares as well as you did on this next round.

      almost 5 years ago
    • fulto11's Avatar

      My husband is on Etoposide and Carboplatin for small cell lung cancer. First treatment just weak for a few days and, 2 weeks into it, began to lose hair.

      21 days later another treatment. Dizzy (to point of falling), weak as a kitten and pain in ankles and legs. Used Lidocaine Cream on legs and hot soaks. This all lasted for 3 days. Fourth day all has eased. Just very tired.

      Portions of food is same as my 4yr. old granddaughter; but gets very hungry every two hours.

      We are blessed to being retired. I felt I needed to get him out of bed from being bored and tired. We take rides in the AM. Coffee with a friend and a trip through our small town. After a nap I have neighbors/friends to come by to visit. This keeps his mind and body active. I invite one of the kids to supper a couple of nights a week to see grandchildren and have company.

      Nov. 4th is next treatment. Now, I have a question. Will this pattern stay the same? If it does we can overcome. I most worry about his weakness and the pain that may come and linger.

      I pray this will be of help.

      almost 5 years ago
    • Indyeastside's Avatar

      In my case accumulative. Got more tired and worn down as treatment went on. But you get through it. I did not miss work, but scheduled my appointments so that the third day drop came on weekends.

      almost 5 years ago
    • lynn1950's Avatar

      My treatments were different: cytoxin and adriamycin first, then taxotere on its own. That said, it did seem like my body reacted the same way after each treatment. Like Indyeastside, I scheduled my appointments on Wednesday so that when I was feeling low it was on the weekend. Good for you that you are doing so well!

      almost 5 years ago
    • Merianne41's Avatar

      Hi, I had taxotere nine years ago with my second bout of cancer. I am actually in treatment again, but I'm still ticking. I think that it made me tired, and I had some pneumonia at the last. I also had to take shots to get my blood levels normal. The side effect that drove me crazy is that I gained weight. That drove me nuts. It was effective so do what your doctor's are telling you to do but be active in your own treatment. Check Komen's foundation, Web MD and specific sites of your drug. They talk about side effects.

      almost 5 years ago
    • jamrck's Avatar

      I also had Cytoxan and Taxotere. I did mine on a weekly basis for 12 weeks, so while the dosages were smaller, I didn't have the recoup time in between. First 2 sessions went so well I thought I could drive myself to the 3rd. Had a hard time concentrating on the drive home, so didn't do that again. The effect is cumulative, so I did feel more tired. I lost much of my appetite, but I think that was because it was weekly vs every 3 weeks. All in all, I felt I came through fairly easily. Hope you do too!

      almost 5 years ago
    • car092360's Avatar

      Thanks for all the replies. More tired this go 'round but with the 1st treatment I didn't work 2 days before chemo and this time I worked up until the day before. Not sure if that's what's different. Blood work was "excellent" according to Onc doc and nurses so my white count is high. No "antibiotic steriod" energy rush this time. But still feeling good just tired.

      almost 5 years ago
    • nantse1's Avatar

      I don't understand. I am being treated with TC and have had only one round. I was flat out in pain for 6 days. The pain was circulating initially (unable to bend any joints without discomfort) then settled in my chest, underarms(next to where the drains were) and around where my surgery was. I also had very itchy rash on my chest and looked like measles on my back and abdomen. After 24 hours on Prednizone the rash is gone and I have relief with pain but still discomfort when sitting in my chest area. I'm wondering if the pain and discomfort is an allergic reaction since there was relief after steroid. I'm sooo not looking forward to the next treatment and this has totally killed my plans to get back to work. I'm very discouraged/depressed.

      over 4 years ago
    • leepenn's Avatar

      Oh my gosh -there it is... the HUGE variability in response to chemo.

      Another friend of mine had massive massive joint pain with taxol. In fact, the treatment was stopped after about 50% had been completed.... Me? No joint pain. None. I did get weird skin reactions, but I was also on an experimental drug (clinical trial). My counts went to XXX... but another friend of mine had hemoglobin that never went below ten.... My finger nails lifted a little bit... another friend mine had black finger nails...

      Nantse1 - I'm so sorry you so many side effects - that stinks!!!! Are you active? Even getting out for small walks apparently reduces side effects a bit.... Ask your oncologist about adding glutamine powder as a supplement - cuts down on the side effects quite a lot... If you google glutamine and taxol chemotherapy using google scholar, you'll find some good information about this.

      For me, Taxol was a walk in the park compared to andriamycin and cytoxan.... But for others, the opposite is the case.... For me, it was cumulative... but the taxol treatments just weren't so terrible. I had taxol plus carboplatin every third week... and that was manageable for me - able to work etc... However, AC was a challenge. After the final AC treatment, I was only able to work about half days for about five days in a row. It was pretty awful. Fortunatley, I timed the awfulness for the weekend.... So that helped a bit....

      Good grief - I hope I never have to do that stuff again!

      Best wishes all,

      over 4 years ago
    • Mandi75's Avatar

      I have had 3 rounds of Taxotere/Carboplatin mix with Herceptin. I have had a cumulative effect and it took almost two weeks this last round before I felt much energy and the nausea lingered on too. I cannot sleep at night, so sleep away a chunk of the day. I keep having bladder and intestinal issues a week out from the treatment too. I work from home a little while on short term disability from work. I cannot imagine going into work a few days after treatment as others are noting. So far I get one good week after treatment.

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive lobular carcinoma questions.  Also, don't forget to check out our Invasive Lobular Carcinoma page.